·        Utility maximization with model-independent constraints (with A. Cox).

·        Coupled forward-backward stochastic differential equations with jumps in a random environment (with J. H. Ricalde-Guerrero).

·        Path-dependent zero-sum deterministic games with intermediate Hamiltonians (with H. Kaise).




Research papers


1.     Drawdown constraint for long-term investments under partial information (with E. Treviño-Aguilar).    Pure and Applied Functional Analysis. To appear.

2.     Risk-sensitive LQG discounted control problems and their asymptotic behavior (with P. Salazar-Sánchez). SIAM J. Control Optimization (2023),  61(3), pp. 1136-1161.

3.      Portfolio management under drawdown constraint in discrete-time financial models (with D. Hernández-Bustos).  Journal of Applied Probability (2023), 60, pp. 127-147.

4.       Zero-sum stochastic games with random rules of priority: Discrete linear-quadratic model (with J. H. Ricalde-Guerrero). Dynamic Games and Applications (2022), 12, pp. 1293-1311.

5.     On the minimax theorem for the space of probability measures on metric spaces (with J. Villa). Banach Center Publications (2020), 122, pp. 159-168.

6.     The vanishing discount approach in a class of zero-sum finite games with risk-sensitive average criterion (with R. Cavazos-Cadena). SIAM J. Control Optimization (2019), 57(1), pp. 219-240.

7.     Periodic strategies in optimal execution with multiplicative price impact (with H. Moreno-Franco and J.L. Pérez). Mathematical Finance (2019), 29(4), pp. 1039-1065.

8.     Variance-optimal martingale measures for diffusion processes with stochastic coefficients. Set-Valued and Variational Analysis (2018), 26(4), pp. 975-991.

9.      Zero-sum stochastic differential games without the Isaacs condition: random rules of priority and intermediate Hamiltonians (with M. Sirbu). SIAM J. Control Optimization (2018), 56(3), pp. 2095-2119. Best paper award.

10.  Vanishing discount approximations in controlled Markov chains with risk-sensitive average criterion (with R. Cavazos-Cadena). Advances in Applied Probability (2018), 50(1), pp.204-230.

11.  Worst case portfolios of dynamic monetary utility functions (with O.H. Madrid-Padilla). Stochastics (2018), 90 (1), pp. 78-101.

12.  Mixed strategies for deterministic differential games (with W.H. Fleming). Comm. Stochastic Analysis (2017), 11(2), pp.137-156.

13.  Local Poisson equations associated with discrete-time Markov control processes (with D. Hernández-Bustos). J. Optimization Theory Applications (2017), 173, pp.1-29.

14.  Exact and approximate Nash equilibria in discounted Markov stopping games with terminal redemption (with R. Cavazos-Cadena). J. Mathematical Analysis Applications (2016), 433,  pp. 1110--1141.

15.  A characterization of the optimal average cost via the Arrow-Pratt sensitivity function (with R. Cavazos Cadena). Mathematics of Operations Research (2016), 41,  pp. 224-235.

16.  Optimality of refraction strategies for spectrally negative Lévy processes (with J.L. Pérez and K. Yamazaki). SIAM J. Control Optimization (2016), 54, pp. 1126-1156 .

17.  Poisson equations associated with the Varadhan functional  (with R. Cavazos-Cadena). Asymptotic Analysis (2016), 96,  pp. 23-50.

18.  Games of singular control and stopping driven by spectrally one-sided Lévy processes (with K. Yamazaki). Stochastic Processes and their Applications (2015), 125, pp. 1-38.

19.  Zero-sum game between a singular stochastic controller and a discretionary stopper (with R. S. Simon and M. Zervos). Annals of Applied Probability. (2015), 12, pp. 45-80.

20.  Characterization of the value process in robust efficient hedging (with E. Treviño Aguilar). Special volume on Optimization in Finance of J. Optimization Theory Applications. (2014), 161, pp. 56-75.

21.  Quantile portfolio optimization under distortion risk measure constraints (with L. D. Cahuich). Applied Mathematics and Optimization. (2013), 62, pp. 157-179.

22.  Contractive mappings and existence of cycle times for a monotone and homogeneous function (with R. Cavazos-Cadena). Nonlinear Analysis. (2012), 75, pp. 6148-6159.

23.  Nash equilibria in a class of Markov stopping games (with R. Cavazos-Cadena). Kybernetika. (2012), 48, pp. 1027-1044.

24.  Efficient hedging of European options with robust convex loss functionals: A dual representation formula (with E. Treviño-Aguilar). Mathematical Finance. (2011), 21, pp. 99-115.

25.  Discounted approximations for risk sensitive average criteria in Markov decision chains with finite state space (with R. Cavazos-Cadena).  Mathematics of Operations Research. (2011), 36, pp. 133-146.

26.  On the value of stochastic differential games (with W. H.  Fleming). Comm. Stochastic Analysis. (2011), 5, pp. 341-351.

27.  Utility maximization in markets with bid-ask spreads (with N. Castañeda-Leyva). Stochastics.  (2011), 83, pp. 17-43.

28.  19. Poisson equations associated with a homogeneous and monotone function: necessary and sufficient   conditions for a solution in a weakly convex case (with R. Cavazos-Cadena). Nonlinear Analysis.  (2010), 72, pp.  3303-3313.

29.  Necessary and sufficient conditions for a solution to the risk sensitive Poisson equation on a finite state space (with R. Cavazos-Cadena).  Systems and Control Letters.(2009), 58, pp. 254-258.

30.  A central limit theorem for normalized products of random matrices (with R. Cavazos-Cadena). Periodica Mathematica Hungarica(2008), 56, pp. 183-211.

31.  An optimal investment strategy with maximal risk aversion and its ruin probability (with B. Fernández, A. Meda, P. Saavedra). Mathematical Methods of Operations Research (2008)68, pp. 159-179.

32.  Contactive approximations for the Varadhan’s functional on a finite Markov chain (with R. Cavazos-Cadena). Theory of Probability and Its Applications (2008), 52, pp. 315-323.

33.  A control approach to robust utility maximization with log-utility and time consistent penalties (with A. Schied). Stochastic Processes and Their Applications (2007), 117, pp. 980-1000.

34.  A system of Poisson equations for a non-constant Varadhan functional on a finite state space (with R. Cavazos-Cadena). Applied Mathematics and Optimization (2006), 53, pp. 101-119.

35.  Robust utility maximization in stochastic factor model (with A. Schied).  Special volume on Risk Measures in Statistics and Decisions (2006), 24, pp. 109-125.

36.  A characterization of the optimal risk-sensitive average cost in finite controlled Markov chains (with R. Cavazos-Cadena). Annals of Applied Probability (2005), 15, pp. 175-212.

37.  On the tradeoff between consumption and investment in incomplete financial markets (with W. H. Fleming). Applied Mathematics and Optimization (2005), 52, pp. 219-235

38.  Optimal consumption-investment problems in incomplete markets with stochastic coefficients (with N. Castañeda-Leyva). SIAM J. Control and Optimization (2005), 44, pp. 1322-1344.

39.  Successive approximations in partially observable controlled Markov chains with risk-sensitive average criterion (with R. Cavazos-Cadena). Stochastics (2005), 77, pp. 537-568.

40.  A characterization of exponential functionals in finite Markov chains (with R. Cavazos-Cadena). Mathematical Methods of Operations Research (2004), 60, pp. 399-414.  

41.  An optimal consumption model with stochastic volatility (with W. Fleming). Finance and Stochastics (2003), 2, pp. 245-262.

42.  Large deviations for a random walk model with state dependent noise (with M. Boué, R. Ellis). SIAM J. Control & Optimization (2003), 42, pp. 810-838.

43.  Optimal investment in incomplete markets with stochastic volatility (with N. Castañeda-Leyva). Contemporary Mathematics AMS (2003) 3365, pp. 119-136.

44.  Solution to the risk sensitive average optimality equation in communicating Markov decision chains with finite state space: An alternative approach (with R. Cavazos-Cadena) Mathematical Methods of Operations Research. (2002), 56, pp. 473-479.

45.  Existence of risk sensitive optimal stationary polices for controlled Markov processes (with S.I. Marcus) Applied Mathematics Optimization. (1999) 40, pp. 273-285.

46.  Analysis of a risk sensitive control problem for hidden Markov chains (with S.I. Marcus, P. FradIEEE Trans. Autom. Control. (1999) 44, pp. 1093-1100.

47.  Risk sensitive control of finite state machines on an infinite horizon II (with W. H. Fleming). SIAM J. Control. Optimization (1999) 37, pp. 1048-1069.

48.  Risk sensitive control of finite state machines on an infinite horizon I (with W. H.Fleming). SIAM J. Control and Optimization. (1997) 35, pp. 1790-1810.

49.  Risk sensitive control of finite state Markov chains, with applications to portfolio management (with T. Bielecki, S. Pliska). Special Volume on Financial Optimization in Mathematical Methods of Operation Research (1999), 50, pp. 167-188.

50.  Risk sensitive control of Markov processes in countable state space (with S.I. Marcus) Systems and Control Letters (1996) 29, pp. 147-155.

51.  The linear programming approach to deterministic optimal control problems (with O. Hernández-Lerma, M. Taksar). Applicationes Mathematicae (1996) 21, 1, pp. 17-33.

52.  Linear programming and infinite horizon problems of deterministic control theory (with O. Hernández-Lerma). Boletin Sociedad  Matematica Mexicana (1995) (3) 1, pp. 59-72.

53.  Discounted cost Markov decision processes on Borel spaces: The linear programming formulation. (with O. Hernández-Lerma). J. Mathematical Analysis and Applications. (1994) 183, pp. 335-351.





Chapters in books




1.     A free model characterization of the asymptotic certainty equivalent by the Arrow-Pratt index (with E. Treviño-Aguilar), Modeling, Stochastic Control, Optimization, and Applications, Editors: G. Yin and Q. Zhang. The IMA Volumes in Mathematics and its Applications,  Springer-Verlag, pp. 261-281,   2019.

2.     Characterization of the minimal penalty of a convex risk measure with applications to robust optimization for Lévy processes (with L. Pérez-Hernández), XII Symposium on Probability and Stochastic Processes, Editors: D. Hernández, J.C. Pardo V. Rivero. Serie Progress in ProbabilityBirkhauser, pp. 135-168, 2018.

3.     Solution of the HJB equations involved in utility based pricing (with S.J. Sheu),  XI Symposium on Probability and Stochastic Processes, Editors: R. Mena, J.C. Pardo, V. Rivero, G. Uribe. Serie Progress in ProbabilityBirkhauser, pp. 177-198, 2015.

4.     Strategies for differential games (with W.H. Fleming). In Stochastic Processes, Finance and Control, Editors: S. Cohen, D. Madan, K. Siu and H. Yang. Scientific World. pp. 89-104, 2012.

5.     Optimal portfolio management with consumption (with N. Castañeda Leyva). In Mathematics of Finance, AMS, Editors: G. Yin and Q. Zhang. pp. 81-91, 2004.

6.     Risk sensitive asset management with constrained trading strategies (with T. Bielecki, S. Pliska). In Recent Developments in Mathematical Finance, J. Yong, Editor.Scientific World, 2002, pp. 127-138.

7.     An optimal consumption-investment problem for factor-dependent models (with W. H.Fleming), in Stochastic Theory and Control, Lecture Notes in Control and Information Sciences 280, Springer-Verlag, B. Pasik- Duncan (Ed), pp. 121-129, 2002.

8.     Partially observed control problems with multiplicative cost. In Stochastic Analysis, Control, Optimization and ApplicationsBirkhauser. Editors: W.M. McEneaney, G.G. Yin, Q. Zhang. pp. 41-55, 1999.

9.     Risk sensitive Markov decision processes (with S.I. Marcus, E. Fernandez-Gaucherand, S. Coraluppi, P. Fard). In Systems and Control in the Twenty-First Century.Series: progress in systems and control, Birkhauser. Editors: C.I. Byrnes, B.N. Datta, D.S. Gilliam, C.F. Martin. pp. 263-279, 1999.





Edited volumes and books


1.     Advances in Probability and Mathematical Statistics, Serie Progress in Probability 79, Birkhauser, 2021. With F. Leonardi, R.H. Mena and J.C. Pardo. ISBN 978-3-030-85324-2.

2.     XII Symposio in Probability and Stochastic Processes, Serie Progress in Probability, Birkhauser, 2018. With  J.C. Pardo and V. Rivero. ISBN 978-3-319-77643-9.

3.     Actuarial Sciences and Quantitative FinanceSpringer Proceedings in Mathematics and Statistics, 2015. With J. Garrido and J. Londoño.

4.     Invited editor (with R. H. Mena) of the Special Volume of the Boletín de la Sociedad Matemática Mexicana, for the International Year of Statistics. Vol. 19, No. 2, 2013.

5.     Optimization, Control and Applications of Stochastic SystemsBirkhauser, Springer-Verlag.  With A. Minjárez-Sosa. 2012.

6.     Proceedings of the X Symposium on Probability and Stochastic Processes and First Joint Meeting France-Mexico of ProbabilityESAIM Proceedings, 2011, Volume 31. With M.E. Caballero, L. Chaumont, and V. Rivero.

7.     Modelos Estocásticos IIAportaciones Matemáticas SMM, 2001.  With J.A. López-Mimbela and R. Quezada.